... landed me in the hospital. I tried but could not tolerate coumadin at all. I live in France and while I speak decent French, my doctors aren't as forthcoming as I'm used to. I seem to be doing fairly well, my main issues are much increased joint pain (am 66 and have osteo-arthritis) and constipation which isn't awful if I drink a lot of water, eat prunes, etc. Some bruising on my arms but not severe and not continuous. My question is, "Does anyone else have these side effects?" For exercise, I swim and walk and do most of the housework. Anything I should avoid? The instructions say not to over-exert but I couldn't get a clear answer on what that meant. No more vacuuming? That would be fine! Thanks everyone
I'm pretty new also, welcome! We have some things in common. I am also 66, and had a PE, as well as 3 clots over a 3 year period. I was on warfarin for a couple of years and now xarelto for over a year. First, to me, xarelto is great compared to warfarin--no checks, no diet restrictions, huge upgrade.
I have some joint pain but aren't certain it is from the xarelto--- 66 has a lot of surprises! I have not had constipation, but did have headaches early on. My hematoogist encouraged me to not worry about these as he felt they would go away in time. He was right. Today, I bruise too easily, but also did with warfarin. Other than that, I know of nothing attributable to xarelto. I do feel safe as I can and try not to worry about other issues as I know I need the anticoagulant!
My advice is to be aware of any major side effects, and if they last for any length--see your doc. The minor ones? I would give it some time and hope your body adjusts like mine did.
As to exercise, I walk daily, golf and bike regularly--yes, I am careful. I do not let it hold me back, but try to be smart and careful.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jul 2010 • 2 answers
Posted 1 Sep 2011 • 2 answers
How do I properly transition my 20mg of xarelto in the morning to when I should be taking it, which?
Posted 20 Jul 2013 • 1 answer
Posted 15 Apr 2014 • 3 answers
Posted 19 May 2014 • 1 answer